Jump to content
CrazyBoards.org

my pdoc thinks my dose of geodon is too low


Recommended Posts

my pdoc called me back today, hes notoriously late with this but at least he cares enough to respond on the weekend lol, and thinks my symptoms are not being controlled with the dose of geodon im on, 40 at night instead of split up bc it makes me sleepy, and he tells me im on a very low dose of geodon for bp as it is and wants to increase it. he called my parents first even though im 20 grr and they apparently agreed so he wants me to take another 20mg which he called in to cvs for (apparently it comes in 60mg tablets too). anyway im gonna take it bc im manic and have slept very little in the past week usually 4hrs per night but ive already gained 40 lbs on geodon since i restarted it in january... is the weight gain associated with geodon dose dependent? like by increasing it when ive gained weight increase the probability that ill gain even more weight? also do you think its silly that i tell my gf that the only reason i take meds is for depression and insomnia? like i tell her im on zoloft still when i take my pills at night which is not true, and that the reason it makes me so sleepy is bc i take ambien with it? i know its petty that i do this im just scared what shell think... its actually interesting tho lol bc the first gf i had was bp when i met her in yes, the pediatric mental therapy place in the hospital when i was suicidal in 7th grade. which in turn was nothing like the book/movie its kind of a funny story lol let me tell you most of the people seemed pretty normal in that place from what i can remember :) :) :)

Link to comment
Share on other sites

Well I can't speak to the weight gain, and I don't know the dynamics of your relationship, but you definitely seem manic. Whatever the case I would take the meds and if the weight gain bugs you that much talk to your pdoc about alternatives.

Link to comment
Share on other sites

Geodon has been good for me so far, I have continued to lose weight at a slow rate since starting it(And if I went to the gym full time I'm sure it would fall off, but I don't). I'm at 120mg (60mg split).

Regarding contacting your parents, Mine isn't allowed to talk to anyone regarding me without my permission (And wouldn't really, my parents have no say in my treatment).

That said, I don't tell most people I'm on antipsychotics... Some close friends know, but friends of friends do not. If I had a current girlfriend I would tell her though, As its kind of hard to hide anyway. Its better to hear it at the source than find out when you look at the medication boxes or something.

Link to comment
Share on other sites

You are on a tiny dosage of geodon. 60mg is stil a pretty small dosage. It's rare for people to gain weight on it, so I'm wondering if there might not be other causes?

As far as your gf, I guess it depends how long you've been together, and how serious your relationship is.

Moved to AP board.

Link to comment
Share on other sites

OK, dude, you're 20. You need to set some boundaries with your pdoc and parents. My parents don't even know I'm on meds. It's none of their damn business.

As for the Geodon, you need more for symptom control. You'll feel loads better when you go up. And yeah, it's sedating for some people. Which sucks.

Link to comment
Share on other sites

Guest Vapourware

When I was on ziprasidone, I was 80mg and the psychopharm my pdoc consulted about me was of the opinion that I was "under-dosed", but since it controlled my symptoms at the time, pdoc and I didn't change my dosage.

Eventually I did have to bump it up to 120mg, but I think the psychpharm was recommending 160mg for me, based on my symptoms.

Anyways, it all depends on whether you think your dose is working for your symptoms. Different people respond differently.

As for weight gain - personally, I didn't gain any weight on ziprasidone and generally ziprasidone is known as a weight neutral drug, so I also wonder if there are other factors involved. Not saying that ziprasidone isn't going to cause you to gain weight, but I'd be looking at other factors as well.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...